Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Significance of low potassium

<< < (2/2)

Hi Cliff,
I experienced low potassium after having pretty bad vomitting and diarrhea for a few days. Low potassium can cause heart problems, so it does need to be addressed. I had become dehydrated from the stomach problems, so I was hospitalized for a few days- given fluids, and to get stomach issues under control. Ended up I had food poisoning.

There are big horse-pill size tablets, but I was given liquid potassium, which tastes like a nasty Tang. That did not work fast enough, so they had to do IV potassium. The drip was not diluted correctly, and it burned horribly. If you have to have the IV drip, make sure it is diluted properly, and the drip is slow, so it does not burn. Once it was diluted properly it hurt a little, but was tolerable.

My Mom has had low potassium also from being on a diuretic, and blood pressure meds. She controls it with eating potassium rich foods- bananas, oranges juice. Sometimes she will forget to eat correctly, and she can tell since she gets shakey, a little dizzy, and she will get cramps in her calves, usually during the night.



--- Quote ---My tcells have continued their decline, (600's from my last test in the US to low 300's on this test).
--- End quote ---

 ??? ??? ??? ??? ??? ???



[0] Message Index

[*] Previous page

Go to full version